Alert archive / South Dakota / Areal Flood Warnings in 2010
Areal Flood Warning 21, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this areal flood warning at Jul 30, 2010, 8:22 AM CDT for 8 counties in South Dakota. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 8:22 AM CDT (13:22 UTC)
- Expired
- Jul 30, 2010, 11:30 PM CDT
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aurora County, SD, Beadle County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGUS43 KFSD 301322
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 AM CDT FRI JUL 30 2010
SDC003-005-035-061-073-087-097-111-310430-
/O.NEW.KFSD.FA.W.0021.100730T1322Z-100731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JERAULD SD-SANBORN SD-MINER SD-AURORA SD-BEADLE SD-DAVISON SD-
HANSON SD-MCCOOK SD-
822 AM CDT FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR...
HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA
NORTHEASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA
SOUTHWESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
SOUTHWESTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA
WESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 1130 PM CDT FRIDAY
* AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
OBSERVER REPORTS INDICATED THAT 3 TO 7 INCHES OF RAIN FELL ACROSS
THE WARNED AREA OVERNIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MITCHELL...
ALEXANDRIA...ALPENA...EMERY...FARMER...FORESTBURG...FULTON...
LANE...LETCHER...LOOMIS...SPENCER...VIRGIL...WESSINGTON SPRINGS AND
WOONSOCKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX
FALLS.
&&
LAT...LON 4372 9744 4350 9773 4411 9894 4420 9894
4421 9893 4421 9871 4442 9871 4444 9868
$$
GILLISPIEWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at Jul 30, 3:30 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 3:30 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CDT FRI JUL 30 2010 .DISCUSSION... DUE TO THE STORMS MOVG SE ACRS CWA...DISCUSSION WL BE SHORT. EXPECT TRW TO CONT TO SPREAD SEWD ACRS NW IA EARLY THIS MORN WITH POT FOR HEAVY RAINS. WL NEED TO KEEP CHC IN ACRS REST OF CWA THIS MORN AHEAD OF WEAK FNT WHICH WILL REACH I29 BY EARLY AFTN. MORE STORMS CUD REFIRE AHEAD OF THIS BNDRY THIS AFTN. IF ENUF CLEARING CAN OCCUR THIS AFTN THEN POT WL EXIST FOR SVR STORMS ACRS NW IA AND FAR SE SD. HIGH UNCERTAINTY ABOUT THIS AS STRATUS IS LIKELY TO DEVELOP BEHIND THE CURRENT COMPLEX AND MAY NOT BREAK UP AT ALL TODAY EXCEPT WRN CWA AS BNDRY PUSH THRU. TEMPS WL TEND BLO GUID ACRS THE ENTIRE CWA DUE TO THE CLOUDS AND WET GND. ANY ACTIVITY THAT DEVELOPS THIS AFTN SHUD END BY EARLY EVE WITH POT FOR FOG LATER IN THE NIGHT DUE TO THE DEAD AIR EXPECTED ACRS THE CWA. WITH ALL THE RAIN THE LAST FEW DAYS...WUD NOT TAKE MUCH TO GENERATE FOG. MOST OF THE WEEKEND LOOKS DRY BUT IT WL REMAIN HUMID WITH ANOTHER SHOT FOR TRW MAINLY SUN INTO MON. WL AGAIN SEE THE POT FOR HEAVY RAINS. THE PATTERN WL NOT CHANGE ANY TIME SOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 30, 4:04 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 404 AM CDT FRI JUL 30 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 404 AM CDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING. THERE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THEY WILL PRODUCE HEAVY RAINS OVER NORTHWEST IOWA. THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON EAST OF THE JAMES VALLEY AHEAD OF AN APPROACHING FRONT. IF STORMS DO DEVELOP A FEW COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. FLOODING... HEAVY RAINFALL OVER THE LAST SEVERAL DAYS HAS PRODUCED AREAS OF RIVER FLOODING ALONG THE VERMILLION...BIG SIOUX AND LITTLE SIOUX. FLOODING CONTINUES ALONG THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY. A FEW STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON EAST OF THE JAMES VALLEY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 30, 2:30 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
230 AM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
07/30/2010 M3.38 INCH MINNEHAHA SD TRAINED SPOTTER
MEASURED SINCE RAIN BEGAN AND STILL RAINING HEAVY.
&&
CJANSENLocal storm report, Jul 30, 4:43 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM FLASH FLOOD 15 S SIOUX FALLS 43.33N 96.73W
07/30/2010 LINCOLN SD BROADCAST MEDIA
HIGHWAY 11 NEAR 274TH STREET IMPASSIBLE. MANY OTHER ROADS
COVERED WITH WATER.
&&
JMLocal storm report, Jul 30, 6:10 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 AM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN 3 SE SIOUX FALLS 43.51N 96.68W
07/30/2010 M4.56 INCH MINNEHAHA SD TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
CJANSENLocal storm report, Jul 30, 7:35 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 AM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN 3 SSE SIOUX FALLS 43.50N 96.71W
07/30/2010 M5.50 INCH MINNEHAHA SD TRAINED SPOTTER
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:28 PM CDT | River Flood Warning | FSD | Union | 9 days |
| Jul 29, 9:27 PM CDT | Flash Flood Warning | FSD | Beadle, Jerauld, Sanborn | 5 hr |
| Jul 29, 11:12 PM CDT | Flash Flood Warning | FSD | Davison, Hanson, Miner, Sanborn | 4 hr |
| Jul 30, 1:14 AM CDT | Flash Flood Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 106 min |
| Jul 30, 2:04 AM CDT | Flash Flood Warning | FSD | Lincoln | 3 hr |
| Jul 30, 3:00 AM CDT | Flash Flood Warning | FSD | Clay, Union | 3 hr |
| Jul 30, 3:52 AM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jul 30, 7:54 AM CDT | River Flood Warning | FSD | McCook | 4 days |
| Jul 30, 7:54 AM CDT | River Flood Warning | FSD | Turner | 5 days |
| Jul 30, 7:54 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 25 hr |
| Jul 30, 7:54 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 29 hr |
| Jul 30, 9:59 AM CDT | River Flood Warning | FSD | Lincoln, Union | 5 days |
| Jul 30, 9:59 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 23 hr |
| Jul 30, 10:18 AM CDT | River Flood Warning | FSD | Turner | 4 days |
| Jul 30, 10:18 AM CDT | River Flood Warning | FSD | Clay | 9 days |
| Jul 30, 10:56 AM CDT | River Flood Warning | FSD | Davison | 8 days |
Nearby
Areal Flood Warnings in South Dakota, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.